Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 6, 2012, 2:06 PM MST for Eddy County, New Mexico. It took effect at Mar 7, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 2:06 PM MST (21:06 UTC)
- In effect from
- Mar 7, 2012, 8:00 AM MST
- Expired
- Mar 7, 2012, 4:08 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS74 KMAF 062106 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CST TUE MAR 6 2012 ...STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS ON WEDNESDAY... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING INCREASING WINDS TO THE GUADALUPE MOUNTAINS ON WEDNESDAY. SOUTHWESTERLY WINDS WILL BE ON THE INCREASE BEGINNING WEDNESDAY MORNING AND REMAIN GUSTY THROUGH THE AFTERNOON. GUSTY CONDITIONS WILL LIKELY CONTINUE WEDNESDAY EVENING...HOWEVER WIND SPEEDS ARE EXPECTED TO FALL BELOW WARNING LEVELS BY SUNSET. NMZ027-TXZ258-071115- /O.NEW.KMAF.HW.A.0012.120307T1500Z-120308T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 206 PM MST TUE MAR 6 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * EVENT...STRONG WINDS. * TIMING...WEDNESDAY MORNING AND AFTERNOON. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS AND THROUGH PASSES WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. * WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
969 WWUS74 KMAF 071108 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 AM CST WED MAR 7 2012 ...STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS TODAY AND THURSDAY... .AN APPROACHING UPPER LEVEL LOW WILL BRING STRONG WINDS TO THE GUADALUPE MOUNTAINS TODAY. SOUTHWEST WINDS WILL BE ON THE INCREASE BEGINNING THIS MORNING AND REMAIN GUSTY UNTIL EVENING. AS THIS LOW PASSES OVER WEST TEXAS IT WILL DRIVE A STRONG COLD FRONT THROUGH THE AREA THURSDAY. A TIGHT PRESSURE GRADIENT BEHIND THIS FRONT WILL RESULT IN WINDY CONDITIONS THROUGH MOUNTAINS PASSES IN THE GUADALUPE MOUNTAINS THURSDAY. NMZ027-TXZ258-072200- /O.UPG.KMAF.HW.A.0012.120307T1500Z-120308T0000Z/ /O.NEW.KMAF.HW.W.0018.120307T1500Z-120308T0200Z/ /O.NEW.KMAF.HW.A.0013.120308T1800Z-120309T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 408 AM MST WED MAR 7 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * EVENT...HIGH WINDS. * TIMING...TODAY AND AGAIN THURSDAY. * WINDS...TODAY SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. THURSDAY NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS SHOULD BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING THROUGH THE GUADALUPE MOUNTAINS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 6, 10:13 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 6, 10:13 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST TUE MAR 6 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
GUTSY S-SE WINDS AT TAF SITES THIS MORNING WILL CONTINUE THRU THE
AFTERNOON AND INCREASE EARLY EVENING AS A STRONG LOW LEVEL JET
DEVELOPS. MAF/FST WILL FEEL THE AFFECTS OF LOW LEVEL JET THE MOST
WITH SUSTAINED WINDS OVER 20KTS AND NEAR 25KTS AT TIMES THIS
EVENING. MVFR CIGS (BKN015) WILL MOVE INTO MAF AFTER 10Z AND
PERSIST THRU MID MORNING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&Hazardous weather outlook, Mar 6, 12:03 PM MST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 103 PM CST TUE MAR 6 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 103 PM CST TUE MAR 6 2012 /1203 PM MST TUE MAR 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BREEZY SOUTHWEST WINDS...VERY DRY AIR...AND HIGH TO EXTREME FIRE HAS RESULTED IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS TODAY. A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM MST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY IN THE DAVIS AND GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR...SOUTHEAST NEW MEXICO...THE MARFA PLATEAU...AND THE UPPER TRANS PECOS. A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY FOR THOSE AREAS. ALSO HIGH WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS WITH SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH THE MORE FAVORED GAPS AND ON RIDGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:02 PM MST | Red Flag Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 5 more | 31 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.